Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 3, 2009, 7:57 AM CDT for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 7:57 AM CDT (12:57 UTC)
- Expired
- May 3, 2009, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2267 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 14.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:15 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 3, 5:15 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 AM CDT SUN MAY 3 2009
.DISCUSSION...
WILL CONTINUE TO CARRY A FLASH FLOOD WATCH FOR THE ENTIRE FOUR
STATE REGION UNTIL 7 PM CDT THIS EVENING. ADDITIONAL RAINFALL...
HEAVY AT TIMES...WILL OCCUR OVER MUCH OF THE AREA AS A SURFACE LOW
PRESSURE SYSTEM OVER NORTHEAST TEXAS AND ANOTHER OVER SOUTHEAST OKLAHOMA
ALONG WITH HIGH PRESSURE OFF TO THE EAST PULL IN A MOIST AND
UNSTABLE AIRMASS. A COLD FRONT TRAILING SOUTHWEST FROM THE LOW
WILL MOVE EAST LATER DURING THE DAY AS AN UPPER TROUGH MOVING
ACROSS NORTH TEXAS AND OKLAHOMA. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL AND THERE WILL BE A CONTINUED THREAT FOR SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND HIGH AND DAMAGING WINDS.
WILL BE ISSUING A NEW SEVERE THUNDERSTORM WATCH TO REPLACE THE
PREVIOUS THAT COVERS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA
AND MUCH OF NORTHEAST TEXAS. RAINS WILL TAPER OFF OVERNIGHT FROM
WEST TO EAST AS THE UPPER TROUGH SHIFTS ACROSS THE MISSISSIPPI RIVER...
AND THE FRONTAL BOUNDARY SHIFTS SOUTH OUT OF THE AREA. THERE WILL
BE A VERY BRIEF PERIOD OF NO CHANCES FOR SHOWERS AND THUNDERSTORMS
MONDAY AND FOR MONDAY NIGHT...BUT WITH A SLIGHT NORTHWEST
FLOW/NEARLY ZONAL PATTERN ACROSS THE LOWER HALF OF THE COUNTRY
UPPER DISTURBANCES MOVING THROUGH THE FLOW WILL PRODUCE SHOWERS
AND THUNDERSTORMS FOR THE AREA THROUGH THE WEEK. /06/
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS THIS MORNING WILL CONTINUE TO
MAKE STEADY PROGRESS EASTWARD WITH CEILINGS HOVERING BETWEEN IFR AND
MVFR IN AND OUT OF STORMS. NEW CONVECTION FIRING NEAR THE I-35
CORRIDOR ACROSS CENTRAL AND NORTHERN TEXAS EARLY THIS MORNING WILL
KEEP ALL TERMINALS IN AND OUT OF THUNDER THROUGH AT LEAST MUCH OF
THE MORNING. CONVECTION SHOULD BEGIN ENDING FROM WEST TO EAST BY
MIDDAY WITH THE PASSAGE OF A FRONTAL SYSTEM. EXPECT WINDS TO SHIFT
TO THE NORTHWEST BEHIND THE FRONT. NOT CONFIDENT ON THE DEVELOPMENT
OF LOW CLOUDS BEHIND THE FRONT TODAY INTO TONIGHT AS GUIDANCE
SUGGESTS SO WILL CONTINUE TO MONITOR THIS TREND AND MAY NEED TO
MENTION MVFR CEILINGS ACROSS THE REGION TONIGHT. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 59 78 60 82 / 90 40 10 10 20
MLU 79 62 76 57 83 / 90 50 20 10 20
DEQ 68 53 74 57 77 / 70 30 10 20 40
TXK 72 55 75 57 80 / 80 40 10 20 40
ELD 75 57 75 57 80 / 90 40 20 10 30
TYR 75 57 77 60 84 / 80 40 10 10 20
GGG 76 58 78 60 83 / 80 40 10 10 10
LFK 80 62 81 63 86 / 90 40 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124-125.
&&
06/13Hazardous weather outlook, May 3, 7:11 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 711 AM CDT SUN MAY 3 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-125- 031800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR- 711 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS GENERALLY NORTH OF AN EL DORADO ARKANSAS TO LINDEN...GILMER...AQNDD MINEOLA TEXAS LINE. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL OVER LOCATIONS THAT HAVE ALREADY HAD FROM 3 TO 6 INCHES OF RAIN THAT SATURATED THE SOILS AND RESULTED IN WIDESPREAD FLOODING. ADDITIONAL HEAVY RAINS WILL ADD TO THE SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF ON MONDAY AND MONDAY NIGHT...BUT LOOK TO RETURN AROUND MID WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH STRONG TO SEVERE THUNDERSTORMS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY BUT SHOULD NOT BE NEEDED FOR SEVERE WEATHER TONIGHT. LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167-031800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 711 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL OVER LOCATIONS THAT HAVE ALREADY HAD FROM 1 TO 2 INCHES OF RAIN THAT HAS MOISTENED THE SOILS. ADDITIONAL HEAVY RAINS WILL QUICKLY SATURATE THE SOILS RESULTING IN RAPID WATER RUNOFF AND FLASH FLOODING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS TO NEAR 60 TO 70 MPH IN BOWING LINES...DOWNING NUMEROUS TREES AND SOME POWER LINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF ON MONDAY AND MONDAY NIGHT...BUT LOOK TO RETURN AROUND MID WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH STRONG TO SEVERE THUNDERSTORMS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY BUT SHOULD NOT BE NEEDED FOR SEVERE WEATHER TONIGHT. 06
In the hours before
Local storm report, May 3, 5:09 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD DAINGERFIELD 33.03N 94.72W
05/03/2009 MORRIS TX LAW ENFORCEMENT
MORRIS COUNTY SHERIFFS OFFICE REPORTS SEVERAL ROADS
ACROSS THE COUNTY ARE UNDER WATER.
&&
18Special weather statement, May 3, 6:23 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CDT SUN MAY 3 2009
TXZ125-126-136>138-150-151-031215-
GREGG-HARRISON-MARION-PANOLA-RUSK-SMITH-UPSHUR-
623 AM CDT SUN MAY 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR...MARION...HARRISON...SMITH...GREGG...RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...BEREA...CEDAR SPRINGS...CLARKSVILLE CITY...DIANA...
EAST MOUNTAIN...GILMER...GLADEWATER...HALLSVILLE...HARLETON...
JEFFERSON...JOINERVILLE...KILGORE...LIBERTY CITY...LODI...
LONGVIEW...MARSHALL...NEW LONDON...ORE CITY...OVERTON...TATUM...
TURNERTOWN...WEST MOUNTAIN...WHITE OAK AND WOODLAWN...
AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
PITTSBURG TO EAST MOUNTAIN TO NEW LONDON...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF PITTSBURG TO WHITE OAK TO 9 MILES SOUTHWEST OF
KILGORE...MOVING EAST AT 45 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, May 3, 6:55 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG JACKSONVILLE 31.97N 95.26W
05/03/2009 CHEROKEE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ALL ACROSS THE COUNTY.
&&
15Local storm report, May 3, 7:07 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG CUSHING 31.81N 94.84W
05/03/2009 NACOGDOCHES TX LAW ENFORCEMENT
NACOGDOCHES COUNTY SHERIFFS OFFICE REPORTS TREES DOWN ON
FM 343 AND FM 1648.
0635 AM TSTM WND DMG 2 S HENDERSON 32.13N 94.80W
05/03/2009 RUSK TX LAW ENFORCEMENT
TREES DOWN ON FM 839.
0705 AM TSTM WND GST 5 SW LUFKIN 31.28N 94.79W
05/03/2009 M62 MPH ANGELINA TX ASOS
62 MPH GUST MEASURED AT ANGELINA COUNTY AIRPORT.
&&
18Local storm report, May 3, 7:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/03/2009 CADDO LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED SEVERAL STREETS FLOODED IN THE
SHREVEPORT METRO AREA.
&&
03Local storm report, May 3, 7:30 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD 8 NE MINEOLA 32.75N 95.39W
05/03/2009 WOOD TX LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED MANY ROADS FLOODED ACROSS
WOOD COUNTY.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Smith, Titus, Upshur and 1 more | 52 min |
| May 2, 8:03 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 7 hr |
| May 2, 8:21 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Gregg, Red River, Smith, Titus and 2 more | 3 hr |
| May 2, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Gregg, Morris, Red River and 3 more | 61 min |
| May 2, 8:35 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 25 min |
| May 2, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Gregg, Harrison, Marion and 3 more | 55 min |
| May 2, 8:56 PM CDT | Tornado Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 49 min |
| May 2, 9:08 PM CDT | Flash Flood Warning | SHV | Bowie | 12 hr |
| May 2, 11:14 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 11 hr |
| May 2, 11:14 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 61 min |
| May 3, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 65 min |
| May 3, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Titus and 1 more | 37 min |
| May 3, 1:01 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 59 min |
| May 3, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 53 min |
| May 3, 2:40 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| May 3, 3:50 AM CDT | River Flood Warning | SHV | Smith, Wood | 8 days |
| May 3, 3:50 AM CDT | River Flood Warning | SHV | Wood | 6 days |
| May 3, 6:13 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 62 min |
| May 3, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, Sabine, San Augustine and 1 more | 53 min |
| May 3, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 61 min |
| May 3, 11:08 AM CDT | River Flood Warning | SHV | Upshur, Wood | 58 hr |
| May 3, 11:13 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 15 days |
| May 3, 11:50 AM CDT | River Flood Warning | SHV | Camp, Morris, Titus | 5 days |
| May 3, 11:50 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 9 days |
| May 2, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Union | 26 min |
| May 2, 7:35 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 55 min |
| May 2, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 38 min |
| May 3, 2:34 AM CDT | River Flood Warning | SHV | Webster | 21 days |
| May 3, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 37 min |
| May 3, 7:18 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| May 3, 7:36 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 39 min |
| May 3, 8:01 AM CDT | Tornado Warning | SHV | Bienville, Jackson | 59 min |
| May 3, 8:43 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 50 min |
| May 3, 9:02 AM CDT | Tornado Warning | SHV | Jackson, Ouachita | 36 min |
| May 3, 11:54 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 24 hr |
| May 3, 4:14 PM CDT | River Flood Warning | SHV | Bossier, Webster | 19 hr |
| May 3, 4:14 PM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 42 hr |
| May 2, 10:16 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 8 hr |
| May 2, 10:23 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 4 hr |
| May 3, 8:42 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.